High Wind, Guadalupe Mountains of Culberson County
- When
- December 7, 10:51 PM MST to December 8, 8:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
Strong northeast gap winds occurred through Guadalupe Pass behind a cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong northeast gap winds occurred through Guadalupe Pass behind a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 7, 9:46 PM MST, 1 hour 5 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1046 PM CST Wed Dec 7 2016
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Arctic front is surging s-sw and winds have increased earlier
than previously forecast and therefore may decrease some earlier
too. Wintry precip mostly in the form of -SN is expected to
develop INVOF INK/PEQ btwn 08Z-10Z and MAF around 10Z. We expect
-SN BR to prevail for several hrs and MVFR CIGS/VSBY to accompany.
Around an inch of snow is possible. Improving conditions are expected
mostly after 18Z/Thur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 26 33 23 / 0 30 20 0
Carlsbad 63 28 33 22 / 0 40 20 0
Dryden 65 38 40 29 / 0 20 20 0
Fort Stockton 67 32 34 26 / 0 40 30 0
Guadalupe Pass 56 25 29 20 / 0 40 20 0
Hobbs 59 23 31 20 / 0 20 20 0
Marfa 62 32 35 22 / 0 30 20 0
Midland Intl Airport 63 27 33 23 / 0 30 30 0
Odessa 63 27 33 23 / 0 30 30 0
Wink 65 29 34 24 / 0 40 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Watch from Thursday evening through Friday morning for
Big Bend Area-Crane-Pecos-Presidio Valley-Reagan-Terrell-
Upton-Ward.
High Wind Warning from 2 AM to 8 AM MST Thursday for Guadalupe
Mountains.
Hard Freeze Warning from 3 AM to 9 AM CST Thursday for Ector-
Glasscock-Howard-Midland-Mitchell-Scurry.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CST WED DEC 7 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 339 AM CST WED DEC 7 2016 /239 AM MST WED DEC 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PLOW THROUGH THE REGION TONIGHT...USHERING IN ARCTIC AIR...CONSEQUENT VERY COLD TEMPERATURES...AND A WINTRY MIX OF PRECIPITATION. THIS WINTRY MIX WILL MAKE DRIVING HAZARDOUS OVERNIGHT...ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT WHERE THEY CONVERGE IN REEVES COUNTY. A HARD FREEZE WARNING IS IN EFFECT OVERNIGHT FOR MIDLAND...ECTOR... SCURRY...HOWARD...MITCHELL...AND GLASSCOCK COUNTIES. A HIGH WIND WARNING IS IN EFFECT OVERNIGHT FOR GAP WINDS THROUGH GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTRY MIX WILL CONTINUE THURSDAY...MAKE DRIVING HAZARDOUS... ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT WHERE THEY CONVERGE IN REEVES COUNTY. A HARD FREEZE WARNING WILL CONTINUE THROUGH MID MORNING FOR MIDLAND...ECTOR...SCURRY...HOWARD...MITCHELL...AND GLASSCOCK COUNTIES. A HIGH WIND WARNING WILL CONTINUE THROUGH MID MORNING FOR GAP WINDS THROUGH GUADALUPE PASS. A FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE PRESIDIO VALLEY...BIG BEND AREA...AND WARD... PECOS...CRANE...UPTON...REAGAN...AND TERRELL COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662727.